MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Inflammation (1932); Blurred Vision (2137); Visual Disturbances (2140); Eye Pain (4467); Eye Irritation (4803)
Date of Event 08/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d6b, if explanted, give date: not applicable as the iol was not explanted.Section h3-other (81): the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h-6 health effect - clinical code: 2140 photophobia and visual disturbance - dysphotopsia attempts have been made to obtain the missing information.However, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the preloaded johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s right eye.The patient experienced an unusual inflammation centered around the iol.Their visual acuity decreased, and they experienced photopsias and photophobia.The eye was cultured and a tear organism was not seen.The patient was administered intravitreal injection of vancomycin, ceftazadime, and dexamethasone.Iol is not available for return as it remains implanted.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received from the customer.This supplemental is to report the new information and correct the initial submission.Additional information.The customer confirmed that the patient only had surgery in their right eye.Since two doctors were on file, the customer clarified that the operating and reporting surgeon is doctor (b)(6) feder.Customer is uncertain the role that doctor avrey thau plays and explained that he is likely assisting.The patient¿s race is black, non-hispanic, weight 177 pounds.Reportedly, the patient left the procedure feeling fine.They returned 4 to 15 days later with an infection.Their visual acuity prior to the implantation was 20/50 -2 taken on (b)(6) 2023.Visual acuity after the implantation was 20/30+2 taken on (b)(6) 2023.On (b)(6) 2023, they were still experiencing blurry vision, visual acuity 20/40+2.Patient complained of irritation and discomfort however that has resolved.They report constant blurriness in their right eye.The results of their eye culture showed cutibacterium acnes.They have three cases of eye infections with the jnj iol but to date only this case resulted in cutibacterium acnes.They have labeled this case as endophthalmitis.Patient was additionally prescribed prednisolone moxyfloxacine, intravitreal injection (ivi) steroid, atropine, and cyclogyl.The only pattern they¿ve noticed is that all three patients have a jnj lens.The customer is looking into what they re-use and converting to single use only.For example, their cannulas are reusable.The customer was asked if they used jnj ophthalmic viscosurgical device (ovd) for these cases however, they were not able to confirm.In abundance of caution, they were reminded that jnj¿s ovds are not designed or intended to be attached to instruments other than the one provided with the product.Additionally, the product and cannula are for single use only.Re-use may cause eye inflammation.The customer said they are trying to investigate all avenues.No further information was provided.The following sections have been updated with the new information.Section a4, patient weight: 177 pounds.Section a5,ethnicity: not hispanic/latino.Section a5, race: black or african american.Section h6, health effect ¿ clinical code: 4803 captures eye irritation.1835 captures the endophthalmitis.2137 captures blurred vision.4467 captures ocular discomfort.Corrected data.Section e1, initial reporter first/given name: (b)(6).Section e1, initial reporter middle name: (b)(6).Section e1, initial reporter last name: (b)(6).Section e1, initial reporter email address: (b)(6).Section e1, initial reporter establishment name: (b)(6).Section e1, initial reporter address ¿ line 1: (b)(6).Section e1, initial reporter telephone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17733671
Report Number3012236936-2023-02343
Device Sequence Number5875221
Product Code HQL
UDI-Device Identifier05050474731622
UDI-Public(01)05050474731622(17)260608
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American